MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II; SOLIDSCREEN II ANTI-D BLEND, 5ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II; SOLIDSCREEN II ANTI-D BLEND, 5ML
Catalog Number 806530100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported about discrepant weak d results on one donor compared to pk instrument: on pk device resulted as positive and on infinity negative.Genomic testing gave a positive weak d.The submitting donor center sent the donor sample out for genomic testing and the donor is a weak d.The customer returned the solidscreen ii anti-d blend (ref #806530100, lot #8913230-01), the anti-human globulin (ahg) anti-igg solidscreen ii (ref #806516100, lot #8906080-05) and six tubes of the patient sample #(b)(6).The customer stated that two tubes each were processed on tango infinity, the pk instrument and the prism instrument.Testing in our quality control laboratory is still ongoing on tango infinity.Result images of original testing could not be provided due to length of time since the instance.The last preventative maintenance of the affected tango infinity was on january 15, 2020.After the customer filed his complaint, a field service engineer checked the affected tango infinity.The engineer was on site to collect data and verify camera settings.The instrument was confirmed to operate within specifications.The log files analysis is still on-going.
 
Event or Problem Description
The customer reported about discrepant weak d results on one donor compared to pk instrument: on pk device resulted as positive and on infinity as negative.Genomic testing gave a positive weak d.The submitting donor center sent the donor sample out for genomic testing and the donor is a weak d.The customer returned the solidscreen ii anti-d blend (ref #806530100, lot #8913230-01), the anti-human globulin (ahg) anti-igg solidscreen ii (ref #806516100, lot #8906080-05) and six tubes of the patient sample #(b)(6) for investigational testing.The customer stated that two tubes each were processed on tango infinity, the pk instrument and the prism instrument.The samples provided by customer were labeled as pk, tango and prism.We would like to point out that the samples labeled as tango and prism were native samples and therefore not suited for the processing on the tango instrument.Our quality control laboratory only tested the sample labeled as pk in the weak d assay on the tango infinity and yielded a strongly positive result.Prior to testing the "pk sample" was washed five times with isotonic saline due to hemolysis.Additionally the anti-human globulin (ahg) anti-igg solidscreen ii provided by customer was tested for potency.The testing was done in parallel with the retention sample and a reference lot.All three ahg reagents met the acceptance criteria and showed comparable results.Furthermore the complaint sample solidscreen ii anti-d blend was tested for specificity on tango infinity.The positive specificity was verified with three different samples (weak d type 1, weak d type 2 and weak d type 3).This testing was done in parallel with the retention sample and a reference lot on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Result images of original testing could not be provided due to length of time since the instance.The last preventative maintenance of the affected tango infinity was on january 15,2020.After the customer filed his complaint, a field service engineer checked the affected tango infinity.The engineer was on site to collect data and verify camera settings.The instrument was confirmed to operate within specifications.The log files did not show any issue relevant abnormalities.On (b)(6), the weak d positive control was not run.Based on the available information there is no indication for an instrument malfunction.The service engineer confirmed a proper function of the instrument.From reagent´s perspective the correct function of the complaint sample as well as the retention sample could be confirmed.The provided patient sample yielded a correctly positive result with the reagents provided by customer.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Based on the test results and the current investigation of the instrument the complaint is classified as unjustified.We would like to point out that native (clotted) samples are not suited for the weak d testing on the tango instrument.The use of a native sample might be the cause of the false negative results at the customer´s site.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND SOLIDSCREEN II
Common Device Name
SOLIDSCREEN II ANTI-D BLEND, 5ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10173145
Report Number9610824-2020-00032
Device Sequence Number16968519
Product Code QHR
UDI-Device Identifier07611969951512
UDI-Public(01)07611969951512(17)210328(10)8913230-01
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
125218
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Catalogue Number806530100
Device Lot Number8913230-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8906080-02; AHG, LOT 8906080-05; ALSEVERS, LOT 8842160-00; ALSEVERS, LOT 8842160-00; SOLIDSCREEN II STRIP, LOT 8935040; SOLIDSCREEN II STRIP, LOT 8935040; TANGO INFINITY # 4230000155; TANGO INFINITY, # 4230000149; TANGO INFINITY, # 4230000149